Bupropion And Excessive Sweating
If you have been taking Bupropion and suffering from excessive sweating as a result, it could be cause for alarm.
According to some resources, excess sweating is a common side effect of Bupropion.
While according to others, excessive perspiration has been reported, but is not common, and you should immediately go to the doctor.
Bupropion is marketed under the brand names “Wellbutrin” and “Zyban.” It is an antidepressant, or a “mood enhancer.”
It’s used to treat depression, bipolar disorder, SAD (Seasonal Affective Disorder), ADD, and to help people quit smoking.
One may think that because Bupropion is an antidepressant, that it should actually prevent excessive sweating instead of causing it.
Other antidepressants, such as Xanax, have actually been prescribed to people suffering from excess sweating or “hyperhidrosis.”
The reason antidepressants or sedatives are sometimes prescribed to heavy sweaters is because certain high-stress situations aggravate already-increased perspiration levels.
If you look at your own experience, you’ll surely find that under stressful situations, you are much more likely to sweat. Antidepressants like Bupropion or Xanax or even sedatives have been prescribed to excessive sweaters to “take the edge off” of these otherwise stressful (usually social) situations.
However, it’s becoming apparent that Bupropion is not the ideal medication for excess sweating. In fact, it achieves quite the opposite effect in many by actually being a source of increased perspiration.
Not quite what the doctor ordered.
I know that anytime you are sweating excessively (whether on Bupropion or not) it is due to
over activity in your sympathetic nervous system (SNS). And if you’re experiencing excess sweat (whether on Bupropion or not) there are other ways to prevent it.
Excessive sweating is one of the many negative side effects of Bupropion. Especially for kids, teens, and young adults, Bupropion can be dangerous, causing suicidal or homicidal thoughts.
I know it probably works pretty well, and is easy to use.
But if you weight the rewards vs. the risk, (excess sweating aside) I think it’s smart to get off the Bupropion.